I have read several older threads here about itching but I wanted to start a new one to see if anyone has similar conditions to what I have and to see if we can uncover a common denominator. My doctor has labeled my itching condition as having too much histamine in my body but, to me, that sounds like a cop-out. I’ve noticed many people on the threads here that have similar conditions to what I have and most say their doctor can’t find anything to contribute the blame towards. Most threads I’ve read end without people expressing anything beyond their current itching symptoms. I’m certainly no doctor but I am very analytical and try diagnose things myself. Upon reading other threads here about itching, I have seen where people express similar complaints with lots of commonality traits (hypothyroidism, etc) but the common traits were never linked together in their discussion. If anyone out there is tired of the itching and tired of waiting for their doctor to discover a cause for it, read my story and share yours to see if we can find a common denominator(s).
For about the past 4 years I have had an uncontrollable itching that I could never link to a specific cause. There are never signs of a rash or irritation, just a very intense itching that most all the time begins in my feet and travels upward into my legs, waist, chest, arms, in a short period of time (<1 hour), most often during the evening/night hours. I have tried all types of medicated creams, lotions, soaps, etc but nothing in that line ever helped. I was diagnosed with hypothyroidism about 5 years ago and took synthroid for it. For the past two years however my thyroid level has been in the normal range without medication but the itching has not stopped. About the same time the low thyroid was diagnosed, my testosterone level was extremely low. I no longer take synthroid but I do continue to take a testosterone replacement medication, Testim. I have tried to link the itching to a medication or other allergy (food, etc.) but I have never been able to find anything. I don’t think the cause is Testim because I had the itching long before starting Testim. I took testosterone shots before beginning Testim and I have stopped using Testim for several months since just to troubleshoot the cause. About 15 years ago I began taking allergy shots which lasted for about 5 years. I sometimes wonder what adverse affect that might have had on my body in how it fights histamines, if any. The only thing that I found to relieve the itching is taking an antihistamine drug, like Benadryl or Zyrtec. My doctor ran some tests and finally gave the condition a name but I don’t remember what he called it. Basically he said my body has too much histamine in it that causes the itching and there is no cure other than controlling it with antihistamines. Personally I feel like there is some other underlying cause for the itching and that my doctor is just labeling it because he doesn’t actually know what the actual cause is. I'm not a doctor so I don’t know for sure, but it seems that way to me. However, it does make sense in the fact that I take a antihistamine and the itching stops. If I miss just one day, I am miserable. Has anyone out there ever experienced the itching that I described and if so, what have you done to manage the itch? If you don’t mind sharing, tell me your past health issues as related to thyroid, allergy shots, synthroid usage, antihistamine meds, testosterone (if you’re a male), etc? Anything and everything may be useful here. Thanks and I hope each of you have a blessed and stress-free day.
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?